Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 12, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 8, 2015, 9:03 AM CDT for Vernon County, Missouri. It took effect at Apr 10, 2015, 7:00 AM CDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2015, 9:03 AM CDT (14:03 UTC)
- In effect from
- Apr 10, 2015, 7:00 AM CDT
- Expired
- Apr 12, 2015, 1:00 PM CDT
- In force
- 54 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7).
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
874
WGUS43 KSGF 081403
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 AM CDT WED APR 8 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Little Osage near Horton affecting Vernon County.
Marmaton River near Nevada affecting Vernon County.
.This warning is based on future forecast precipitation amounts of
around an inch during the next hour and an additional inch over the
next several days near the river basin. If conditions warrant...
additional rises or falls may occur based on future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
MOC217-090203-
/O.NEW.KSGF.FL.W.0012.150410T1330Z-150412T1800Z/
/HTNM7.1.ER.150410T1330Z.150411T0600Z.150411T1800Z.NO/
1003 AM EDT WED APR 8 2015
The National Weather Service in Springfield has issued a
flood warning for the Little Osage River at Horton
* From Friday morning...until further notice.
* At 8:45 AM Wednesday The stage was 26.5 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by Friday morning
and continue to rise to near 42.1 feet by early Saturday morning.
The river will fall below flood stage by Saturday early afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 26.5 Wed 09 AM 31.5 40.9 41.8
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-090203-
/O.NEW.KSGF.FL.W.0013.150410T0000Z-150411T1800Z/
/NVDM7.1.ER.150410T0000Z.150410T0600Z.150410T1800Z.NO/
1003 AM EDT WED APR 8 2015
The National Weather Service in Springfield has issued a flood warning for the
Marmaton river near Nevada.
* From Thursday evening...until further notice.
* At 8:45 AM Wednesday The stage was 3.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
evening and continue to rise to near 20.2 feet by early Friday
morning. The river will fall below flood stage by Friday early
afternoon.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 3.5 Wed 09 AM 14.5 20.1 18.4
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
Raberding2 follow-up statements
103
WGUS83 KSGF 081934
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT WED APR 8 2015
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall from late afternoon through this evening across the
Little Osage and Marmaton River basins will cause river levels to
rise above flood stage. This is based on expected rainfall amounts of one to
one and a half inches over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-091034-
/O.EXT.KSGF.FL.W.0012.150410T1200Z-150412T1617Z/
/HTNM7.1.ER.150410T1200Z.150411T0600Z.150411T1617Z.NO/
734 PM GMT WED APR 8 2015
The Flood Warning continues for:
The Little Osage near Horton.
* At 1:45 PM Wednesday The stage was 26.5 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Friday morning and continue to
rise to near 41.8 feet by early Saturday morning. The river will
fall below flood stage by late Saturday morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Little Osage River Basin
Horton 41 26.5 Wed 02 PM 30.0 41.0 41.5
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-091034-
/O.EXT.KSGF.FL.W.0013.150411T0600Z-150412T1200Z/
/NVDM7.1.ER.150411T0600Z.150411T0600Z.150411T1200Z.NO/
734 PM GMT WED APR 8 2015
The Flood Warning continues for:
The Marmaton River near Nevada.
* At 1:45 PM Wednesday The stage was 3.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage early
Saturday morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Marmaton River Basin
Nevada 20 3.5 Wed 02 PM 7.2 17.3 20.0
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$753
WGUS83 KSGF 091026
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT THU APR 9 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Osage near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
.Although rain fell yesterday and overnight, rainfall amounts were light.
Thus the Little Osage River near Horton and the Marmaton River near
Nevada will crest below flood stage..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-091056-
/O.CAN.KSGF.FL.W.0012.000000T0000Z-150412T1617Z/
/HTNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
626 AM EDT THU APR 9 2015
The Flood Warning has been cancelled for The Little Osage near
Horton.* At 4:45 AM Thursday The stage was 27.4 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will crest below flood stage at 37.2 feet
tomorrow evening.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 27.4 Thu 05 AM 35.6 36.6 32.7
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-091056-
/O.CAN.KSGF.FL.W.0013.000000T0000Z-150412T1200Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
626 AM EDT THU APR 9 2015
The Flood Warning has been cancelled for The Marmaton River near
Nevada.* At 4:45 AM Thursday The stage was 3.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage at 8.3 feet
Saturday early afternoon.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Marmaton River Basin
Nevada 20 3.8 Thu 05 AM 5.8 8.2 7.2
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
RaberdingWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 8, 5:53 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 8, 5:53 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 553 AM CDT Wed Apr 8 2015 .SYNOPSIS... Issued at 255 AM CDT WED APR 8 2015 Very slow moving storms over eastern Kansas into west central MO during the late evening were in the final stages of dissipating as of 2 am. Additional showery activity was occuring over the eastern Ozarks this morning and will probably continue to see these scattered showers and thunderstorms there through the morning with a weak low level jet in place over the area and elevated instability. Broad southwesterly flow aloft continues across the region with closed low in the southwest U.S. and upper level jet streak pushing northeast ahead of the low into the Baja region and desert southwest. Surface front was located from northeast MO into west central MO and southeast Kansas early this morning and was the focusing mechanism for the earlier convection. Very mild conditions for this time of year during the overnight hours with readings still in the mid 60s to low 70s and dew points in the low to mid 60s southeast of that front. Main forecast focus will be with thunderstorm chances, timing and severity for today through Thursday evening. && .SHORT TERM...(Today and Tonight) Issued at 255 AM CDT WED APR 8 2015 Jet streak near the Baja region will begin to lift northeast into the southern Plains today with best convective chances occurring across the north and western sections of the CWA. Believe most of the convection we have initially will be elevated in nature and consist of mainly a hail risk. More significant severe chances for late afternoon into tonight will hinge on how much convection we receive today and how that affects the atmosphere. Without a lot of convection today there would be sufficient instability and shear for all modes of severe weather with surface based storms initially firing along the dry line/cold front to our west and then progressing east into the area during the evening. Temperatures will be similar to what we had yesterday. .LONG TERM...(Thursday through Tuesday) Issued at 255 AM CDT WED APR 8 2015 The cold front and upper level wave will still be to our west as we head into Thursday. Upper wave and front will kick eastward through the day with best chance of severe storms occurring across the eastern half of the forecast area with the better instability during the afternoon/evening occurring there out ahead of the front. Large hail and damaging winds will be possible with these storms, however overall severity will be dependent on how much instability can develop in the wake of morning convection ongoing from tonights storms. Should clear out from west to east Thursday night behind the cold front with high pressure moving into the region. The high will shift over the area Saturday and bring some slightly cooler and drier air to the area, but will shift eastward by Saturday night with a return to the Gulf moisture feed thereafter. The overall unsettled weather pattern will return quickly by Saturday night and Sunday and will continue into the middle part of next week as upper level energy moves in from the southwest bringing showers and thunderstorms to the area on a daily basis. && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 549 AM CDT WED APR 8 2015 Newly developing convection is expected to remain north of the terminals this morning. Expecting to remain in VFR conditions through the morning. Upper level energy with a jet streak will lift northeast into the Plains today and interact with a surface front which remains stationary over eastern Kansas into central MO. This will help thunderstorms to redevelop by midday into the afternoon and may affect the terminal locations during the afternoon and evening. Strong to severe storms are expected to develop along a dry line further to the west by late afternoon and push into the area this evening from the west. VFR conditions expected outside of the convection with MVFR to IFR conditions within the convection. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 8, 4:59 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 459 AM CDT WED APR 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 459 AM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SOUTHERLY WINDS WILL GUST TO NEAR 30 MPH AT TIMES TODAY OUT AHEAD OF A STORM SYSTEM TO THE WEST. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER SOUTH CENTRAL MISSOURI. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. LATER TODAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE VICINITY OF A SURFACE FRONT OVER SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST INTO THE SOUTHERN PLAINS. SOME OF THESE STORMS MAY PRODUCE SOME LARGE HAIL. BY LATE AFTERNOON INTO THE EVENING...STRONG TO SEVERE STORMS WILL DEVELOP TO OUR WEST AND THEN PUSH INTO THE AREA OFFERING THE BEST CHANCE AT SEVERE WEATHER. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE MAIN STORM SYSTEM WILL THEN MOVE THROUGH THE AREA ON THURSDAY. A LINE OF STRONG TO SEVERE STORMS WILL MOVE ACROSS THE AREA AND POSE A RISK OF DAMAGING WIND GUSTS ALONG WITH THE POTENTIAL FOR A FEW TORNADOES. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO TUESDAY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Apr 8, 5:59 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM HAIL HEPLER 37.66N 94.97W
04/08/2015 E1.50 INCH CRAWFORD KS PUBLIC
&&
LINDENBERGLocal storm report, Apr 8, 6:26 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL PAWNEE STATION 37.70N 94.79W
04/08/2015 E1.00 INCH BOURBON KS FIRE DEPT/RESCUE
&&
LINDENBERGLocal storm report, Apr 8, 6:33 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM HAIL 1 N PAWNEE STATION 37.71N 94.79W
04/08/2015 E1.00 INCH BOURBON KS FIRE DEPT/RESCUE
&&
DCRAMERLocal storm report, Apr 8, 6:56 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL HIATTVILLE 37.72N 94.87W
04/08/2015 E1.75 INCH BOURBON KS FIRE DEPT/RESCUE
&&
DCRAMERLocal storm report, Apr 8, 7:22 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HAIL MOUNDVILLE 37.77N 94.45W
04/08/2015 E0.88 INCH VERNON MO PUBLIC
&&
LINDENBERGLocal storm report, Apr 8, 8:41 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL 6 S EL DORADO SPRINGS 37.79N 94.02W
04/08/2015 E1.75 INCH CEDAR MO TRAINED SPOTTER
&&
RABERDINGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:36 PM CDT | Special Weather Statement | SGF | St. Clair | 24 min |
| Apr 8, 6:15 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 60 min |
| Apr 8, 6:52 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 53 min |
| Apr 8, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 44 min |
| Apr 8, 8:10 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 50 min |
| Apr 8, 8:54 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 51 min |
| Apr 8, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Apr 8, 9:41 AM CDT | Special Weather Statement | SGF | Benton | 49 min |
| Apr 8, 9:46 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 44 min |
| Apr 8, 11:24 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 36 min |
| Apr 8, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 22 min |
| Apr 8, 5:28 PM CDT | Special Weather Statement | SGF | Benton | 32 min |
| Apr 8, 5:52 PM CDT | Special Weather Statement | SGF | Morgan | 23 min |
| Apr 8, 5:58 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 24 min |
| Apr 8, 6:51 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.